Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 28, 1997, 7:10 AM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 1997, 7:10 AM CST (13:10 UTC)
- Expired
- Jan 28, 1997, 8:15 AM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Okaloosa County, FL, Santa Rosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WUUS1 KMOB 281315 SVRMOB FLC091-113-281415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 710 AM CST TUE JAN 28 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY...SANTA ROSA COUNTY AT 710 AM CST...DOPPLER RADAR IN MOBILE INDICATED A LINE OF STRONG THUNDERSTORMS MOVING OVER PARTS OF NORTHWEST FLORIDA DURING THE LAST HOUR. REPORTS OF WIND DAMAGE ALONG THIS LINE HAVE BEEN RECEIVED FROM ESCAMBIA COUNTY FL DURING THE LAST 15 TO 20 MINUTES. THE MAIN THREAT WITH WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND LARGE HAIL WITH SOME OF THE STRONGER THUNDERSTORMS. MOVEMENT OF THESE THUNDERSTORMS WAS TO THE EAST SOUTHEAST AT 30 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 3:10 AM CST, 4 hours earlier.
Area forecast discussion, Jan 28, 3:10 AM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 AM CST WED JAN 28 1997 MORNING SFC ANALYSIS SHOWS FRONTAL SYSTEM WHICH MOVED THRU FCST AREA TUESDAY MORNING NOW NEARLY STATIONARY EXTENDING FROM SOUTHEAST GEORGIA...ACROSS THE FLORIDA BIG BEND...AND INTO CENTRAL GULF OF MEXICO. FRONT PROGGED TO MOVE LITTLE TODAY AS SFC WAVE/LOW BEGINS TO DEVELOP ALONG BOUNDARY OVER CENTRAL GULF OF MEXICO. AT UPPER LEVELS...MODELS SIMILAR IN MOVG 50H SHORTWAVE TROF VISIBLE ON WATER VAPOR IMAGERY THIS MORNING OVER THE UPPER TEXAS COAST EAST ACROSS THE GULF COASTAL REGION TODAY. THIS FEATURE PROGGED TO WEAKEN AS IT MOVES EAST...ESPECIALLY AFTER 00Z THU AND BE EAST OF THE FCST AREA BY AROUND 06Z THU. THIS UPPER LEVEL SYSTEM WILL SUPPORT FURTHER DEVELOPMENT OF THE SFC LOW ALONG STATIONARY FRONT OVER THE GULF. CROSS SECTION ANALYSIS INDICATING LOLVL MOISTURE (<850MB) OVER FCST AREA WITH DEEPER MOISTURE EAST AND SOUTH OF AREA IN WARM SECTOR OF FRONTAL SYSTEM. DESCENT UVVS ALSO NOTED OVER AREA...ESPECIALLY 12Z TO 18Z TODAY IN ASSOCIATION WITH SHORTWAVE MOVG ACROSS REGION. THIS...IN COMBINATION WITH ASSOCIATED COLD POOL SHOULD ALLOW FOR SHRA/TSTM DEVELOPMENT OVER MUCH OF THE AREA TODAY...BUT WITH LOLVL CAA...LOW DEWPOINTS...AND WEAK WIND PROFILES...NO STRONG/SEVERE TSTMS EXPECTED. AREA 88DS INDICATE LIGHT SHRAS DEVELOPG SOUTHEASTERN COASTAL AREAS OF LOUISIANA ATTM...SO LIKELY POPS NECESSARY TODAY...ESPECIALLY CLOSER TO THE COAST WHERE LOLVL MOISTURE MORE ABUNDANT. TEMPS RUNNING COOLER THAN FWC GUIDANCE...WILL LEAN TOWARD COOLER FAN NUMBERS. MOB 48/39/57/40 6300 PNS 52/43/59/42 5200 DTS 51/44/58/43 5200 EVR 46/35/54/34 5300 12
In the hours before
Special weather statement, Jan 28, 5:11 AM CST, 1 hour 59 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-290600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 505 AM CST TUE JAN 27 1997 SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA OR THE WESTERN FLORIDA PANHANDLE TODAY THROUGH THIS EVENING. A COLD FRONT EXTENDING FROM NORTHWEST ALABAMA ACROSS CENTRAL MISSISSIPPI THIS MORNING WILL MOVE EAST ACROSS THE AREA TODAY. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF MISSISSIPPI EARLY THIS MORNING...AND ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH LATE THIS MORNING. SOME THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE FRONTAL BOUNDARY OVER THE FLORIDA PANHANDLE THIS AFTERNOON INTO THE EVENING HOURS. SOME OF THE STORMS OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL APPROACH SEVERE LIMITS EARLY THIS MORNING...BUT THE STRONGER STORMS SHOULD END BY LATE MORNING AS LOW LEVEL FLOW WEAKENS ACROSS THE AREA. STRONG THUNDERSTORMS WILL BE OCCURRING OVER PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...AND A FEW OF THE STORMS WILL BE STRONG WITH WIND GUSTS UP TO AROUND 40 MPH AND SOME SMALL HAIL POSSIBLE...BUT THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS THROUGH THE AFTERNOON HOURS. BY LATE THIS AFTERNOON THE FRONT WILL BE EAST OF THE AREA BRIEFLY ENDING THUNDERSTORM ACTIVITY OVER THE REGION...BUT RAINFALL WILL CONTINUE THROUGH TONIGHT. LATE TONIGHT AND THIS EVENING...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY EAST ACROSS THE AREA...PRODUCING MORE SCATTERED THUNDERSTORMS OVER THE AREA...BUT THESE SHOULD REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MIDDAY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE AS STRONG STORMS MOVE ACROSS THE AREA. AFTER ABOUT MIDDAY... SPOTTER ACTIVATION IS NOT EXPECTE6D TO BE REQUIRED THROUGH THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.